MAUDE Adverse Event Report: GYRUS ACMI, INC. 550 MICRON TFL SINGLE USE FIBER

GYRUS ACMI, INC. 550 MICRON TFL SINGLE USE FIBER
Model Number TFL-FBX550S
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the 550 micron tfl single use fiber caught on fire.The issue occurred during an unspecified therapeutic procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's device evaluation and investigation.Based on the results of the device evaluation, the reported event was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of the reported event could not be identified.However, it¿s likely the cause is related to mishandling by the user.The event can be detected/prevented by following the instructions for use which state: do not bend or coil the soltive laser fibers beyond the recommended minimum bend radius (table 2); doing so may result in light leakage or fiber breakage that could cause personal injury if the laser is fired (refer to the laser system manual) (section-device handling).Page 3.Care must be taken to avoid exceeding the minimum bend radius of fibers.Always check the laser aiming beam at the tip of the fiber before delivering high energies or damage to the endoscope may result.Page 3.Keep the distal tip of the fiber as clean as possible during use to prevent overheating and damage.If removal is necessary to clean accumulated debris, carefully wipe along the fiber length, using a soft cloth following decontamination protocols.Be careful to not use too much force, as this can damage the fiber or laser system connector.(section-intraoperative).Page 4.Failure of the structural integrity of the device or the failure of the device may lead to treatment room personnel or patient injury, and/or fire in the treatment room.(section-warning): olympus will continue to monitor field performance for this device.

Brand Name
550 MICRON TFL SINGLE USE FIBER
Common Device Name
550 MICRON TFL SINGLE USE FIBER
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18728221
Report Number3011050570-2024-00074
Device Sequence Number17539689
Product Code GEX
UDI-Device Identifier00821925044043
UDI-Public00821925044043
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX550S
Device Lot NumberKR223565
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date02/17/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown